Back pain associated with xarelto?
- 24 Dec 2014 by hamtownman
- 13 Nov 2016
- pain, back pain, side effect, xarelto, male, lower back pain
I started taking xarelto over a year ago. I started having lower back pain several months ago. I am a 66 year old male and realize that it is certainly possible that the back pain is not a side effect of xarelto. I also am aware that back pain is not an unusual side effect with the drug.
My question is this, has anyone experienced back pain with/attributable to xarelto and what have you taken for relief. Obviously, we are not able to take advil.
The few years I was on Warfarin I had to consult my Dr for every little thing, seems there are many interactions, when combined with each of our individual/unique circumstances that warrant this precaution.
You are stuck if you are trying to solve severe pain with otc's. All you have is Tylenol and muscle rubs that don't have salicylates in them. Contact your dr. We're at an age where our backs are showing the wear and tear we put on it all I lives. But you do need to find out.
In certain positions the back is hurting. I think Xarelto is a plausible cause.
If your health allows it, senior yoga has been a drug free miracle ache and pain reducer for my back, shoulders, and hips.
Don't do regular yoga where you'll be sharing the class with athletic women (mostly) and men in their 20's to 40's. The worst athletic injuries I ever had were from trying to keep up with them when I was in my 50's (I'm a 72 year old man).
Senior yoga with a good teacher will relax and strengthen all parts of your body, will improve your balance, your breathing, and will open up all your joints which will increase blood flow and promote healing. As part of your practice, if you're not already slim and active, weight control and general exercise and activity is important to reduce the load your lower back has to carry and to promote blood circulation, i.e. sit or lie down less and move more.
If you sleep on your side, try a pillow between your knees. It reduces the stress on your lower back caused by the weight of your thigh twisting your hip all night. If you sleep on your back, try a pillow under your knees to tilt your upper hip down, opening your lower back.
I have back pain all of the time due to a severe injury that I sustained. Once I started taking Xarelto, OMG, the pain increased 10-fold. I am still taking it. I will be conferring with my PCP, not that she knows much about it. Soon, I will be going to a vascular surgeon and am hoping that he agrees that the intensity of my pain is being caused from Xarelto. The pain that I am having is absolutely EXCRUCIATING! I went to an E.R. last night. They did an M.R.I. Everything came out to be perfectly normal, no tumor, nothing. Go figure! It has to be the Xarelto!
I switched from warfarin to Xarelto a few years ago, and within a year, I contracted severe debilitating lower back pain. I've been dealing with it for 15 months. Took exercise, escalating narcotics, physical therapy, then laser to nerves in lumbar. Nothing helped. I am sitting here now with a trial of a electrical stimulator implant. I will be asking my doctor if all of this could be a side effect of Xarelto.
I have been on Xarelto for 2 years. I must go off it for surgical procedures, which I have done three times. Each time I go off the drug I experience excruciating back pain. The first time it sent me to the Emergency Room. I learned from my own research that going off Xarelto causes back pain. I was given an opiad to deal with the pain and that left me worse off. I am allergic to narcotics and I had
the worse migraine headache along with the severe back pain. I now need surgery and cannot get
a reply to my many questions asked of doctors on how to proceed on Xarelto. Be careful.
Trish D . Edgewater FL
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 May 2010 • 2 answers
Posted 13 Apr 2015 • 1 answer
Posted 24 Jan 2016 • 1 answer
Posted 19 Mar 2016 • 2 answers
Posted 13 Aug 2016 • 2 answers